what does increasing cough with sharp chest pain indicate?
User rating for this question
Posted Sun, 9 Mar 2014 in Medicines and Side Effects
Answered by Dr. Yogesh D 15 minutes later
Brief Answer: Sounds like pneumonia, consult internal med MD Detailed Answer: Hello Mr. XXXXXXX Welcome to WWW.WWWW.WW and thanks for posting your query. I have gone through your query carefully and understand your problem. Increasing cough, with sharp chest pains indicate persisting bacterial infection in the lungs, you do need to go back to your doctor or consult an internal medicine MD to rule out this possibility. You will need to get an X-ray of the chest, and sputum culture and sensitivity also done, this will guide us on the choice of antibiotics needed. In today's world, even the community acquired pneumonia are drug resistant, so it is possible that the antibiotic that was prescribed to you was not effective against the particular bacteria you seem to have contracted. That said, it would help me greatly if you could share a few more details about your present situation. 1. Do you have any fever now? 2. What is the color of the sputum(Phlegm/expectoration)? 3. Do you have wheezing? 4. If you have sputum production, how much do you spit out each day? approximate quantity. 5. Are you diabetic or hypertensive? 6. How often do you fall sick? The other possibilities in your case are, a viral pneumonitis, reactive bronchitis, both these will benefit from using a short course of inhaled steroids. I hope I have addressed your initial concerns, please do write back with further details so that I can assist you further. Awaiting your response, Kind regards.